MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DISTAL LATERAL FIBULAR PLATE LEFT 6 HOLES 106 MM LENGTH; ANKLE PROTHESIS/EXTREMITIES

ZIMMER BIOMET, INC. DISTAL LATERAL FIBULAR PLATE LEFT 6 HOLES 106 MM LENGTH; ANKLE PROTHESIS/EXTREMITIES
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994)
Date of Event 04/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2022-00287, 0001822565-2022-00288, 0001822565-2022-00289.Concomitant medical products: item#: 00830004500, tibial base component size 5 green for use with size 5 talar components only; lot#: 63086310.Item#: 00830002500, talar component size 5 right green for use with size 5 tibial components only; lot#: 63364413.Item#: 00830005500, tibial insert component size 5 green plus (+) 0 mm thickness for use with size 5 talar components only for export only not for distribution in the u.S; lot#: 62998251.Foreign: event occurred in (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial right ankle fusion.Subsequently, the patient developed pain with ossification and impingement.The implants remain implanted and the patient is awaiting a revision surgical procedure.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Based on the information we have received it was determined that the event was not related to the implant and is no longer considered a reportable event for the this device.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2022-00287-1, 0001822565-2022-00288-1, 0001822565-2022-00289-1.A patient underwent initial right ankle fusion due to progressive changes from rheumatoid arthritis, stiffness, and previous hardware that was no longer providing sufficient support to the joint.The patient initially did well after the ankle arthroplasty but showed slight increase in pain, stiffness, and swelling postoperatively which can be attributed to the patient's pre-existing comorbid conditions of rheumatoid arthritis and heterotopic ossification.The ossification and rheumatic changes in the joint led to medial gutter impingement causing mild occasional pain and tenderness.Heterotopic ossification is the abnormal and rapid growth of bone that forms within soft tissue as the result of heredity, trauma, or diseases of a joint.The rapid and irregular growth of bone often causes a sharp or jutted structure to form, causing pain and irritation to the surrounding tissues.The only treatment is surgical excision or shaving down to smooth out the excess bone.As timeframes of onset differ due to individual contributing factors, a specific timeframe of expected occurrence cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
DISTAL LATERAL FIBULAR PLATE LEFT 6 HOLES 106 MM LENGTH
Common Device Name
ANKLE PROTHESIS/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13451269
Report Number0001822565-2022-00290
Device Sequence Number12296487
Product Code HWC
UDI-Device Identifier00889024055919
UDI-Public(01)00889024055919(11)160219(10)63276652
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K070906
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00235701806
Device Lot Number63276652
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer04/05/2022
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age47 YR
Patient SexMale
Patient Weight95 KG
Patient RaceWhite